Thunderstorm Wind, Louisa
- When
- July 21, 3:56 PM EST
- Where
- Louisa County, 3 mi NE of Louisa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.050, -77.967
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 21, 3:09 PM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT FRI JUL 21 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY/...CURRENTLY SFC TROUGH LOW
PRESSURE/ASSOCIATED FRONTAL BNDRY IS ALIGNED FROM NEW ENGLAND
INTO THE SRN PLAINS. BROAD MID LVL TROUGH EXTENDS INTO THE UPR
MIDWEST...WITH A WK SHORTWAVE OUT AHEAD OF THIS ACRS THE MID ATLC
THIS AFTN. NOT MUCH SHEAR THIS EVENG SO ANY SEVERE WX LOOKS
ISOLATED...AND BEST CONVERGENCE AND LIFT APPEARS TO BE ACRS THE
PIEDMNT AND NRN ZONES. HAVE GONE WITH SCTD TSTMS ALLAREAS FOR
TNGT...WITH ENHANCED GUSTY WIND WORDING ACRS PIEDMNT AND MD ZONES.
HVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP BUT
COVERAGE WILL BE SOMEWHAT LMTD...ESP ACRS SE VA AND NE NC.
SAT/SUNDAY...HAVE SCALED BACK ON PRECIP CHANCES FOR SAT MRNG AS
AREAS E OF THE APPALACHIANS APPEAR TO BE TOO FAR REMOVED FROM SFC
LOW WELL TO THE WEST AND NORTH. WITH AFTN HTG...THEN BRING LKLY
POPS INTO ALL BUT SE VA AND NC BY AFTN. STRG/MOIST LOW LVL JET
WILL ALSO INCREASE SHEAR SIGNIFICANTLY BY AFTN SO SLGT RISK FOR
SVR LOOKS TO BE A GOOD BET. TEMPS LOOK WARMEST (NEAR 90 F) IN SE
VA/NC WHERE MORE SUN WILL BE POSSIBLE. HVY RAIN WILL ALSO BE
POSSIBLE AS PRC WTRS INCREASE TO OVER 2 INCHES AND CONTINUE SAT
NGT. BRING LKLY POPS TO ALL ZONES SAT NGT. FCST BECOMES MORE
UNCERTAIN SUNDAY WITH THE USUAL MODEL DIFFERENCES...GFS SUGGESTS A
SOMEWHAT COOLER NE FLOW FOR MUCH OF THE NRN PORTION OF THE CWA.
CONSENSUS FAVORS THE GFS SO EXPECT HIGHS ONLY 80-85 ALONG WITH SIG
CLOUD CVR. SVR THREAT/HVY RAIN LOOKS MORE LMTD TO FAR SRN
ZONES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...FRONT CONTINUES TO SAG
SOUTHWARD IN THE VICINITY OF VA/NC BORDER SUNDAY NIGHT INTO
MONDAY. HAVE LEFT IN 20-30% CHC POPS FOR MONDAY IN FAR SE VA AND
NC...OTHERWISE HAVE A DRY FCST WITH MORE COMFORTABLE AIRMASS FOR
MUCH OF THE CWA. MSTR RETURNS NWD ON TUE...WITH CHC AFTN POPS ALL
AREAS. OVERALL WED THRU FRI FEATURES MID LVL RIDGING OFF SE
COAST...AND TROUGHING ACRS GRT LAKES. HAVE CHC AFTN/EVENG TSTMS
WITH HIGHS GENERALLY NEAR 90 F AND LOWS NEAR 70.
&&
.AVIATION...
VFR EXCEPT FOR MFVR IN ANY SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND EARLY EVENING. OVERCAST TOMORROW WITH WINDS AROUND
12KT AND AND GUSTING TO 18-24 KTS.
.MARINE...
SMALL CRAFT HEADLINES RAISED IN MOST LOCATIONS EXCEPT FOR THE
SOUTHERN PTN OF THE SOUTHERN COASTAL WATERS. SCAS WILL BEGIN WITH
SEAS ON THE NORTHERN END OF THE COASTAL WATERS...NEAR FENWICK ISLAND
AND BY LATE MORNING WILL EXTEND DOWN TO CAPE CHARLES LIGHT.
WINDS WILL ALSO PICK UP OVER THE BAY IN THE MORNING AND COULD NOT
RULE OUT A MARGINAL SCA FOR WINDS 15-20 KTS OVER CHESAPEAKE BAY
STARTING IN THE MORNING...AND THEN LATER IN THE AFTERNOON FOR
CURRITUCK SOUND.
WINDS WILL RELAX OVER THE BAY AND SOUND LATE SATURDAY
NIGHT...ALLOWING THE SCAS TO EXPIRE...HOWEVER IT REMAINS TO BE SEEN
HOW LONG THE SMALL CRAFT FOR THE COASTAL SEAS WILL NEED TO STAY
INTACT. WAVE WATCH...WHICH HAS BEEN PERFORMING RIGHT ON TARGET THE
LAST FEW DAYS IT FORECASTING FOR SEAS TO STARTING DROPPING OFF TO 4
FT SUNDAY MORNING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ650-652 FROM 11 PM FRIDAY TO 5 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ654 FROM 5 AM SATURDAY TO 5 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ630>632 FROM 6 AM SATURDAY TO 2 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 FROM NOON SATURDAY TO 2 AM
SUNDAY.
&&
SHORT TERM/LONG TERM...BROWN
AVIATION/MARINE...FLECHTNERHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 1126 AM EDT FRI JUL 21 2006 ANZ630>633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100- 221200- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1126 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND... SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. IN ADDITION...HEAT INDICES BETWEEN 98 AND 103 DEGREES CAN BE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WIDESPREAD MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE SATURDAY INTO SATURDAY NIGHT...WITH SCATTERED AREAS OF HEAVY RAIN CONTINUING ON SUNDAY. THIS ACTIVITY MAY LEAD TO FLASH FLOODING AND RAPID RISES IN CREEKS...STREAMS AND SMALL RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ANZ650-652-654-656-658-670-221200- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 1126 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MID ATLANTIC COASTAL WATERS AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG STORMS WILL DEVELOP LATE IN THE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...BUT HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BROWN
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 1110 AM EDT FRI JUL 21 2006 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-212100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE... AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA... FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE... COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE... PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG... POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1110 AM EDT FRI JUL 21 2006 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... STRONG DAYTIME HEATING COMBINED WITH HIGH HUMIDITY WILL RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID ATLANTIC LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...WITH LOCALLY HEAVY RAIN ALSO POSSIBLE. ACTIVITY WILL WEAKEN AFTER 9 PM...BUT MODERATE TO HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS. THUNDERSTORMS WILL BE SLOW MOVING TONIGHT AND AS A RESULT MAY LEAD TO THE POSSIBILITY OF LOCALIZED AREAS OF FLASH FLOODING. MEANWHILE...A HOT AND HUMID AIRMASS IS ALSO IN STORE TODAY ACROSS THE MID ATLANTIC REGION...WITH TEMPERATURES IN THE LOWER TO MID 90S COMBINING WITH MODERATELY HIGH HUMIDITY LEVELS. THIS WILL PRODUCE HEAT INDICES FROM 98 TO 103 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ELDERLY...YOUNG CHILDREN...PETS...AND LIVESTOCK ARE THE MOST LIKELY TO BE IMPACTED BY HEAT RELATED ILLNESSES AND DEHYDRATION. CAUTION SHOULD BE EXERCISED IF YOU PLAN TO BE OUTSIDE. DRINK PLENTY OF WATER. LIMIT YOUR EXPOSURE TO DIRECT SUNLIGHT...USE SUNSCREEN AND WEAR LIGHT COLORED CLOTHING. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 410 PM EDT FRI JUL 21 2006 VAZ060-061-066-067-212115- CUMBERLAND VA-LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 410 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM MOVING INTO PRINCE EDWARD AND LUNENBERG COUNTIES... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HAMPDEN SYDNEY...OR ABOUT 7 MILES NORTH OF CHARLOTTE COURT HOUSE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BRIERY CREEK LAKE AT 450 PM EDT... WARSHAM AT 455 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 416 PM EDT FRI JUL 21 2006 VAZ049-212115- LOUISA VA- 416 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM MOVING INTO LOUISA COUNTY... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTH OF LOUISA...OR ABOUT 14 MILES SOUTH OF CULPEPER...MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL NORTHWESTERN LOUISA COUNTY AT 430 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. 33
The Sterling radar (KLWX), 111 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522193.